Has anyone had problems with taking azilect? I was prescribed this drug when I was diagnosed earlier on this year. One of my symptoms was numbness/pins and needles in my hands when they were at rest. This worsened and I developed aching arms as well within about six weeks of starting this drug. I was prescribed Mirapexin and I am now taking 1.57mg but this has had little effect so I am now about to switch to another agonist. My tremor over this time has also worsened. I noticed on the list of side effects listed for Azilect that numbness and muscle weakness of the hands were cited. Has anyone experienced this problem. I may be mistaken but I have wondered if Azilect may be making me worse. Can I just stop taking it? I was wondering if i should try stopping it for a bit to see what happens.
Yes, I developed numb knuckles on my right hand when I started taking Rasagiline. A few months in it's not so bad, but certainly present in one knuckle. I'm no doctor, but I wouldn't stop any drug without having talked to my PD nurse or GP..
Once again, without doing our own trials, we never know whether it's the PD or the PD meds that causes our symptoms.
yeh i had muscle weakness as well i stoped taking them! felt better straight away
About stopping - I didn't think Azilect was doing much for me when I started taking it this summer. My neuro suggested the only way to check it out would be to stop for 2 weeks and see if there was any difference. In the event, my shakes got slightly worse and I decided to start taking it again. From what I was told, it is a complimentary medication so stopping it was not so serious. But as others say, better not to do anything without checking first at least with your Parkinsons Nurse.
I am into my third month of rasagiline, I have not felt any better since I started on it, but then I didnt know what to expect, I thought it would stop my right hand jerking around but unfortunately not. Over the last three weeks or so I have leg pains when I walk, by the end of the day it can be quite bad. My PD nurse says rasagiline does not normally cause leg pain, my GP says he doesnt think it is arthritis or anything serious, so I have to trust there is no lasting damage - if I was unable to walk around I would definitely feel suicidal!
I thought about stopping the rasagiline, but as it is supposed to slow down the progress of the PD, I will persevere.
As mentioned in previous posts, once you are on a drug it is impossible to know whether problems are caused by the drug itself, the PD or just ageing.
I find it difficult to accept that I will be fighting PD for the rest of my life, its a very unwelcome companion in everything I do, the unwanted guest at the dinner table. I wish I could shake it off and claim back my former life.
hi gt50s, i would have a word with your pd nurse about some other meds to go on ,should of had some relief by now 3 months. theres lots of different meds out there that can stop your symptoms good luck.sooner the better gus
see you gp ,gabapentin really good for leg pain !
Hi everyone, thought i would update the thread on my quest to see if rasagaline was making my pins and needles worse. I stopped taking the drug after a discussion with the PD nurse and thought perhaps i felt better for it. However i planned to start it again as a test but unfortunately the Mirapexin I take as well was changed to a generic version by the chemist as my prescription had not specified the branded version. I thought it wouldnt be a fair test using a different drug and in fact I found that I had many more symptoms all round with the generic version. I have just managed to get Mirapexin again and once I have been taking it for a while I will introduce rasagaline as a test. I do feel better on the Mirapexin but maybe I am imagining that. I was interested in hearing how Gt50s finds knitting very useful at combating arm problems as I find it has exactly the same effect. I knit or sew every evening when I am sitting down and luckily have managed to find lots of new babies to be recipients of my hats. When i am knitting I forget all about PD but while i am typing this my arms feel heavy and my fingers are tingling. So PD has re-ignited an old interest, has made me take steps to keep fit and eat properly, it has encouraged me to travel as much as i can now and to try and see friends I may not have seen for a while so it is not all bad. However I do want to make sure that I am taking the right drugs in the optimum dosage which seems to take some time but I guess that is the same for everyone.
I too get pins and needles in my left foot and try to ignore them, I am becoming paranoid about every ache,pain, bump and sensation that presents itself. Of course before my diagnosis I would ignore all these things and presume they would pass, but now I automatically think it is the PD.I wish I could get rid of this pain in my left knee, I force myself to walk but it's getting me down.
Rasagiline is the only med I take at the moment, I am trying to put off taking anything else until I have to or I am advised to. If I am absorbed in a task (such as knitting!) I forget about the PD but then it rears its ugly head again as soon as I relax my hand.
I too try to eat healthily, exercise in moderation, and stay in control of my body as much as possible. It is so frustrating to feel like an old woman when I am climbing the stairs, or not being able to run to get out of the rain.
I have had mixed reactions when I have told family and friends I have PD - some gasp in horror, some are more reassuring. I prefer the second kind.
Take care, everyone
Hi gt50s, have you had a referral to a neuro physiotherapist? I have found this most helpful in distinguishing between pd symptoms and ones that can be tackled with exercises. I was unable to lift my right arm without pain but after carrying out a few simple exercises i am pain free. We are working now on my back pain which may be exacerbated by pd but hopefully i can make some improvements. The trouble is if we hadn't been diagnosed with pd we would seek help for these conditions but now every ache is linked in our mind to the condition. I am in my early 60's and quite a few of my friends have problems with hips and other ailments which impacts on their mobility so it is likely that we may get these things too but sometimes it is hard to be positive when we think there is nothing we can do about it. I have told friends when I met them after diagnosis about my condition but we only occasionally talk about it. I know three other people within my circle of acquaintances who also have pd which has helped me to accept what has happened but it is early days for you, it takes a while to adjust to taking medication and of course there are always going to be good days and bad days. Best wishes.
hi gt50, have you been to your gp and ask for gabapentin really good for pins & needles ,nerve pain,cramps basic pain.
Thanks for taking an interest in my posts, this forum is proving to be a lifeline.
I am 57 years old and now tend to attribute every ache,pain, twinge and cramp to PD, whereas in the past I would have dismissed it as age.
I am on the waiting list for physio at the local hospital, in the meantime I have received the PD society
exercise DVD together with a few interesting, if sometimes depressing, booklets.
I have been to the GP re. my knee pain, he doesnt think its anything to worry about, I get the impression I know more about PD than he does. Understandable, after all it is a neurological condition rather than a medical one, I suppose. I would rather take the advice of the PD nurse.
Thanks for the tip about the gabapentin, I will look into that. Like most people, I hate taking drugs but I know I am going to have to get used to it.
I am only on Azilect but as soon as I took it I felt an effect; my right arm was less numb, this numbness was bothering me in bed. On Azilect I felt less awkward when walking along the street.
But I do have a problem of stiffness and weakness in my hand. I have just started physiotherapy and she told me that it was no good to just try and strengthen my hand without being able to move my fingers. So she has given me exercises to help both issues.
I am due to see the neurologist in July and I plan to ask him if I can come off the Azilect for a few weeks to see what hapens. I'm curious as much as anything.
I havent posted for a while, been trying to keep myself busy to keep my mind off the PD, unfortunately it keeps rearing its ugly head in one form or another.
I am still religiously popping one rasagiline every morning, have been taking it for 7 months now, I dont know if it is doing me any good or not - as long as it is doing me no harm, I guess I will carry on.
I feel constantly tired, as if I am walking through water, I keep scuffing my feet which ruins the front of my shoes, and getting annoyed with myself when I dont lift them properly to walk. I have no energy but force myself to keep moving.
I have also developed muscle pain in both forearms, again I dont know if this is the PD or the rasagiline. Its not to the point that I have to take painkillers, I hope it doesnt get to that point.
My right hand still shakes constantly, it is driving me mad and I am always thinking of new ways to hide or control it when out in public.
I try to look forward to things such as holidays, although I know I will be taking an unwelcome guest along.
I try not to think about the future, just take each day as it comes. What else can I do, I have a son with special needs to care for and thankfully, he diverts the attention away from my troubles.
I dont want to sound depressing, this seems like one long moan, just wanted to chat with like minded people.
have you spoke to your gp about getting referred to a nero physio for help with the walking they are very good !